How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Evans Your Own Question
Dr. D. Evans
Dr. D. Evans, Doctor (MD)
Category: Health
Satisfied Customers: 4464
Experience:  MS in ENT and Head and Neck Surgery , Attachment to Neurosurgery.
1771736
Type Your Health Question Here...
Dr. D. Evans is online now
A new question is answered every 9 seconds

Why is my saliva foamy?

Saliva being foamy means that not enough water is present in the saliva. Saliva contains mucoproteins and glycoproteins, when there is not enough water, this can cause foaminess.

The most likely cause is simply that you are dehydrated and not taking enough water. This is simply tested and remedied, you should take a lot of water. You should take at least 8 large glasses of water daily. This is very likely to make your saliva normal again.

Saliva can also be foamy if you are using medicines like antihistaminics, some forms of anti hypertensives, some kidney drugs, etc. If you use any medicines, you should consult with your doctor about whether these drugs can cause you to be dehydrated.

Read full interaction below »

Resolved Question:

Why is my saliva foamy?

Submitted: 9 years ago.
Category: Health
Expert:  Dr. D. Evans replied 9 years ago.

Saliva being foamy means that not enough water is present in the saliva. Saliva contains mucoproteins and glycoproteins, when there is not enough water, this can cause foaminess.

The most likely cause is simply that you are dehydrated and not taking enough water. This is simply tested and remedied, you should take a lot of water. You should take at least 8 large glasses of water daily. This is very likely to make your saliva normal again.

Saliva can also be foamy if you are using medicines like antihistaminics, some forms of anti hypertensives, some kidney drugs, etc. If you use any medicines, you should consult with your doctor about whether these drugs can cause you to be dehydrated.

Dr. D. Evans and 2 other Health Specialists are ready to help you